Overdose Prevention & Response

Preventing Overdose

  • Don’t mix drugs. Mixing drugs can cause your breathing and heart to stop.
  • Have an overdose rescue plan.
  • Learn rescue breathing and get a Narcan Kit.
  • Always keep Narcan in the same place and inform friends and family where it is located.
  • *Do not use alone!
  • Keep doors unlocked so help can reach you if you are in trouble.

 

How To Recognize An Overdose

  • Blue or grayish lips and fingernails.
  • Clammy, sweaty skin.
  • Shallow or raspy breathing, snoring or gurgling sounds.
  • Won’t wake up to yelling their name or to a sternum rub to the chest.
  • If your friend is just in a heavy nod, but is still conscious and breathing, make sure to stay with them, walk them around, keep them talking and moving.
  • WATCH THEIR BREATHING!
  • Someone can slip into an overdose hours after they get high.
  • Have your Naloxone kit around because you never know when you will need to administer the medicine.

We understand some folks live alone, please know that resources are available to help you in the event of an overdose. For more information,

please visit: https://neverusealone.com/